Cold/Wind Chill, Vilas
- When
- February 4, 12:00 AM CST to February 5, 2:00 PM CST
- Where
- Vilas forecast zone
- Reported by
- AWOS
- Coordinates
- 46.053, -89.515 (the zone’s center; the record gives no point)
S. and Canadian Plains into the western Great Lakes Region early in the month.
Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Arctic air made its way from the U.S. and Canadian Plains into the western Great Lakes Region early in the month. Winds, mainly in the 10 to 20 mph range, combined with the cold temperatures to produce dangerously cold wind chills of 35 to 40 below zero at times.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Feb 3, 11:25 PM CST, 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 1125 PM CST SAT FEB 3 2007 ZONES AND WINTER WEATHER MESSAGE WILL BE UPDATED BY 1145 PM TO REMOVE EVENING HEADLINES FOR THE NORTH. FROM PREVIOUS DISCUSSION THIS AFTERNOON .SYNOPSIS...THE MASSIVE RIDGE OFF THE WEST COAST WL REMAIN THE DOMINANT LARGE SCALE FEATURE DURING THE FCST PERIOD. STG LOW-LATITUDE PAC JET WORKING EWD WL GRADUALLY UNDERCUT THE RIDGE...AND LEAD TO THE THE DEVELOPMENT OF A SRN STREAM ACRS THE SRN CONUS. BUT THE FCST AREA WL REMAIN FIRMLY UNDER THE INFLUENCE OF THE NRN STREAM FLOWING ARND THE NWRN NOAM RIDGE AND INTO AN ERN NOAM TROF. NLY UPR FLOW INTO THE RGN WL KEEP TEMPS BURIED WELL BLO NORMAL. THE COLDEST AIR WL SHIFT THROUGH DURING THE REST OF THE WEEKEND AND EARLY IN THE WORK WK...THEN TEMPS WL REBOUND A BIT DURING THE REST OF WEEK. THE FCST AREA WL REMAIN DEEP IN THE COLD AIR MASS SO ALTHOUGH A FEW ROUNDS OF LGT SNOW ARE POSSIBLE THE PROSPECT FOR WIDESPREAD SIG PCPN WL BE VERY LOW. FOR THE MOST PART...THE FLOW WL BE TOO WLY FOR SIG-LAKE EFFECT SNOW OFF LAKE SUPERIOR TO REACH THE FCST AREA. && .SHORT TERM...TNGT/SUN. WL KEEP THE WIND CHILL HEADLINES INTACT. WINDS WL DIMINISH A BIT TNGT...BUT THAT WL BE OFFSET BY THE FALLING TEMPS. SOME CLDS COULD WORK ACRS LATER IN THE NGT. HOWEVER...THIS REALLY ISN/T A RADIATIONAL COOLING SITN AS WE ARE ONLY GOING FOR MINS ACRS N-C WI ABOUT 5 DEG BLO WHAT MID-AFTN TEMPS WERE UPSTREAM IN MN TDA. WIND CHILLS SHOULD RISE OUT OF WARNING AND INTO ADVISORY CRITERIA ACRS THE WARNING AREA SUN AFTN. BUT WITH WIND CHILLS DROPPING BLO WARNING CRITERIA AGAIN SUN NGT WL JUST LET THE WARNING RUN THROUGH. .LONG TERM....LONG TERM...SUNDAY NIGHT THROUGH NEXT SATURDAY...FORECAST FOCUS CONTINUES TO BE ON COLD TEMPERATURES...AND SPEED OF MODERATION MID WEEK ONWARD. IN EARLY PERIOD...REINFORCING SHOT OF COLD AIR ROTATES INTO EASTERN LAKES AS SHORT WAVE ROTATES SOUTH INTO LONG WAVE. EFFECTS WILL BE TO STRENGTHEN WINDS OVERNIGHT...PUTTING WIND CHILLS INTO WARNING CRITERIA OVER MUCH OF THE AREA. WILL NOT CHANGE HEADLINES AT THIS TIME FOR THIRD PERIOD WIND CHILLS. FOR MOST OF PERIOD WILL REMAIN DRY BETWEEN HIGH PRESSURE OVER THE PLAINS AND LOW PRESSURE EASTERN LAKES TO NEW ENGLAND. BACKED OFF FURTHER ON LAKE EFFECT POTENTIAL OVER FAR NORTH CENTRAL WI. FLOW REMAINS TOO WESTERLY AND AIR MASS VERY DRY...WITH INVERSION DROPPING BELOW 3K SUN EVENING. MEDIUM RANGE MODEL DIFFERENCES BEGIN TO SHOW UP MID WEEK...INITIALLY WITH SHORT WAVE THAT ROUNDS TROF WED TIMEFRAME. WITH TIMING CONCERNS AND LACK OF MOISTURE HAVE STAYED WITH DRY FORECAST. RUN TO RUN INCONSISTANCY WITH EVOLVING PATTERN OVER THE U.S. AND CURRENT HIGH AMPLITUDE PATTERN...MAKE ME TREND AT SLOWER RECOVERY IN TEMPS. WENT BELOW GUIDANCE LATER PERIODS. .AVIATION...ADDED SOME LOWER VSBYS DUE TO BLSN...BUT THAT SHOULD END THIS EVENING AS THE CAA SHIFTS E AND THE WIND BECOMES LESS GUSTY. SFC OBS SHOWED CIGS ACRS MUCH OF THE AREA...BUT STLT INDICATED THAT THE CLDS WERE FAIRLY THIN. && .GRB WATCHES/WARNINGS/ADVISORIES... WIND CHILL WARNING MIDNIGHT TO NOON MONDAY WIZ005-010>013-018>021- WIND CHILL ADVISORY UNTIL NOON MONDAY WIZ022-030-031-035>040-045-048>050-073-074- && SKOWRONSKI/TE/ECKBERG WEATHER.GOV/GREENBAY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 300 PM CST SAT FEB 3 2007 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-041200- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 300 PM CST SAT FEB 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT AND SUNDAY BITTERLY COLD AIR WILL REMAIN ACROSS THE AREA...DRIVING WIND CHILLS TO VERY LOW LEVELS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH NEXT SATURDAY THE BITTERLY COLD CONDITIONS WILL CONTINUE INTO THE NEW WORK WEEK. TEMPERATURES SHOULD SLOWLY MODERATE THEREAFTER...BUT WILL REMAIN BELOW NORMAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR SUNDAY. LMZ521-522-541>543-564-041200- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 300 PM CST SAT FEB 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TONIGHT AND SUNDAY CONDITIONS HAZARDOUS TO SMALL CRAFT WILL CONTINUE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH NEXT SATURDAY CONDITIONS HAZARDOUS TO SMALL CRAFT WILL CONTINUE MOST OF THE WEEK. SKOWRONSKI/TE WEATHER.GOV/GREENBAY
The national radar mosaic for the moment the first event began.
14 cold/wind chill. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2007Every state in 2007This day in weather historyWarnings in Wisconsin, February 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 16051, 16052, 16053, 16054, 16055, 16056, 16057, 16058, 16059, 16060, 16061, 16062, 16063, 16064.